Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Scared of HIV medication
Apr 21, 2004

Thank you for considering my question. I have been hiv+ for 7 years, and have faired well until this past year, my t-cells were 370 today, it was in the 600's 3months ago. My doctor prescribed me combvir 60mgbid, and sustiva 600mg at bedtime. I am now in a state of panic, im so afraid of the medication and its side effects. I feel like im loosing my mind, is this a normal reaction or am i being a big baby. Thank You. William

Response from Dr. Horwath

It is understandable to be apprehensive about taking powerful medications such as these. But remember, the effects of these drugs, including the adverse effects, are well understood.

Some common adverse effects of Combivir include anemia,neuropathy and fatigue.

Common adverse effects of Sustiva include vivid dreams, depression, moodiness, confusion, and hallucinations. In clincial trials, about 50% of patients had some of these effects. Most commonly, these side effects were mild and transient, but in some persons, they were more persistent.

It's important for you to be well informed and to recognize problems such as these if they occur. When recognized, these side effects can be managed, or alternative medications can be tried.



Previous
The use of Antidepressants
Next
Worried: HIV positive woman with negative man....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement